i am 5 1/2 years out after having a gastric bypass, my B12 has been decreeasing over time even tho i take sl tabs 2xday. 11-07 it was 330. 6-08 it was 235 in 9-08 it was 214. my doctor doesn't want to treat it because "its not below 200" i have been have problems with insomnia, restless legs, twitching in my legs at night, tingling in my arms and hands. headaches (everyday), depression and severe irritatibity. my doctor tested my hgb in june is was 9.2 so we increased my iron tabs to four times a day, but of course constipation and hemmorrhoids became a problem. I also increased my b12 to 3 sl tabs 2xday. in sept my hgb was up to 10.2 my b12 was at 218. i am always tired, even when i wake up in the am. my doctor seems to think the headaches are from tension in my neck, he gave me valium to relax those muscles and help me sleep. i still dont sleep well. at the end os sept i requested another test for the b12 level. suddenly it was at 715. I am a RN, i figured a mistake had occured, because i hadn't shanged anything else(only added an orange each morning) so i asked to repeat the test.. two weeks later tests showed my b12 at 535, hemocystine was 8, the MMA was 1.2, in aug my ferritin was 1; tibc unsat = 456; transferin % 5%; tibc 481; iron 25. my doctor thinks all is going to be ok. I know i have used up my iron and b12 stores and am not eager to wait for unreversalbe effect of low b12. to complicate all this a bit more i am 49y and tring to get thru menopause, my periods have increase to 1x2weeks. whichdoesn't help. i am not sure what the normal range is for mma, what i read it depends on age, sex and toher info. would the increase of sl b12 mess the mma and hemocystine results up, so they don't show vit b12 def? should i change doctors to one who will give me injections without as much hassel? have any suggestions?:rolleyes:Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?